Alert archive / Missouri / Flash Flood Warnings in 2011
Flash Flood Warning 68, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 2, 2011, 10:06 PM CDT for Mississippi County, New Madrid County, Missouri. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2011, 10:06 PM CDT (03:06 UTC)
- Expired
- May 3, 2011, 10:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Unknown
Counties Mississippi County, MO, New Madrid County, MO
The radar
The Paducah radar (KPAH), 62 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 3.1 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 544 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 450 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
178
WGUS53 KPAH 030306
FFWPAH
MOC133-143-031500-
/O.NEW.KPAH.FF.W.0068.110503T0306Z-110503T1500Z/
/00000.U.DM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1006 PM CDT MON MAY 2 2011
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR THE BIRDS POINT NEW MADRID FLOODWAY LEVEE
ON THE MISSISSIPPI RIVER FOR PARTS OF MISSISSIPPI AND NEW MADRID
COUNTIES.
* UNTIL 1000 AM CDT TUESDAY
* AT 1004 PM CDT...THE U.S. ARMY CORPS OF ENGINEERS REPORTED THAT
THE BIRDS POINT NEW MADRID FLOODWAY HAS BEEN ACTIVATED. FLOODWATERS
WILL SPREAD OVER THE FLOODWAY OVERNIGHT.
THE FLOODWAY HAS BEEN EVACUATED. BECAUSE OF EMERGENCY MANAGEMENT
OPERATIONS...PLEASE CHECK WITH LOCAL AUTHORITIES IF TRAVELING NEAR
THIS AREA. DO NOT DRIVE AROUND BARRIERS!
LAT...LON 3651 8947 3655 8948 3657 8954 3698 8918
3699 8912 3688 8912 3683 8917 3677 8912
3676 8917 3673 8920 3666 8917 3662 8920
3659 8920 3657 8925 3663 8933 3663 8936
3651 8941
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 2, 2:21 PM CDT, 7 hours 45 minutes earlier.
Area forecast discussion, May 2, 2:21 PM CDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 221 PM CDT MON MAY 2 2011 .DISCUSSION... MAJOR CONCERN WITH THIS PACKAGE CONTINUE TO BE POPS AND ESPECIALLY QPF WITH ONGOING SYSTEM AND ASSOCIATED CATASTROPHIC FLOODING ACROSS A GOOD PORTION OF OUR CWA. A NE-SW ORIENTED FRONTAL BOUNDARY REMAINS STATIONARY OVER THE SOUTHEAST CORNER OF OUR CWA. SHOWERS AND SCATTERED THUNDERSTORMS CONTINUE TO STREAM NORTHEAST ACROSS THE LOWER OHIO VALLEY AS RIPPLES OF UPPER LEVEL ENERGY TRACK NORTHEAST ACROSS THE SAME AREA...AND THIS SCENARIO WILL CONTINUE THROUGH TONIGHT. WITH MID LEVEL (700-500MB) FRONTOGENETICAL FORCING COMBINED WITH WARM RAIN PROCESSES MAKING THE QPF PRODUCTION EXTREMELY EFFICIENT... WIDESPREAD HEAVY RAINFALL IS EXPECTED TO CONTINUE OVER MOST OF THE AREA THROUGH THE NIGHT. WITH NO SIGNIFICANT SYNOPTIC CHANGES EXPECTED THROUGH THE REST OF THE EVENT...FOR THIS EVENING AND OVERNIGHT...BUMPED FORECAST QPF A FEW NOTCHES ABOVE HPC GUIDANCE. TUESDAY MORNING THE MAIN AXIS OF THE H5 TROF ASSOCIATED WITH THIS SYSTEM WILL BEGIN TO MOVE EASTWARD ACROSS THE QUAD STATE REGION WHICH WILL PUSH THE AFOREMENTIONED BOUNDARY OFF TO THE EAST...THUS ENDING THE PRECIP FROM WEST TO EAST. EVEN THOUGH RAIN WILL HAVE FINALLY ENDED...RIVER LEVELS WILL REMAIN AT UNPRECEDENTED LEVELS THROUGH MOST OF THE WEEK. HIGH PRESSURE IN THE WAKE OF THIS SYSTEM SHOULD KEEP THE REGION DRY WITH NEAR NORMAL TEMPERATURES THROUGH WEDNESDAY NIGHT. THE NEXT CHANCE OF PRECIP IS ON THURSDAY AND THURSDAY NIGHT AS A WEAK FRONTAL SYSTEM PUSHES ACROSS THE REGION BUT AT THIS TIME PRECIP AMOUNTS ARE EXPECTED TO BE LIGHT. AFTER A BRIEF RESPITE ON FRIDAY...PRECIP ENTERS THE FORECAST AGAIN FRIDAY NIGHT AS THE NEXT FRONT APPROACHES THE AREA. AS THE SLOW MOVING SYSTEM CROSSES OUR CWA THERE WILL BE CHANCES FOR PRECIP THROUGH SUNDAY...BUT AGAIN ONLY LIGHT AMOUNTS EXPECTED AT THIS TIME. MODELS NOT IN GOOD AGREEMENT BEYOND MONDAY...SO FOR THE TIME BEING WILL JUST GO WITH 14 POPS. && .AVIATION... WITH THE BOUNDARY STILL CLOSE TO THE TAF SITES AND ANOTHER WAVE OF PRECIPITATION MOVING BACK IN THIS AFTERNOON AND THIS EVENING...UPPER IFR/LOWER MVFR CEILINGS AND MVFR VISIBILITIES WILL DOMINATE THROUGH A MAJORITY OF THE FORECAST PERIOD. DO NOT PLAN TO RETURN TO VFR CONDITIONS UNTIL AFTER 13Z-14Z TUESDAY FOR KCGI/KPAH. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && KES/JAP
Hazardous weather outlook, May 2, 3:19 PM CDT, 6 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 319 PM CDT MON MAY 2 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-032030- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 319 PM CDT MON MAY 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WILL CONTINUE TO STREAM NORTHEAST ACROSS THE QUAD STATE REGION THIS EVENING AND OVERNIGHT. ANOTHER ONE TO ONE AND A HALF INCHES OF RAIN WILL BE POSSIBLE OVER MOST OF THE AREA BY TUESDAY MORNING. THE FLOODING SITUATION THROUGHOUT THE REGION WILL CONTINUE TO DETERIORATE THROUGH TONIGHT. SIGNIFICANT FLOODING PROBLEMS PERSIST ACROSS MUCH OF THE QUAD STATE AREA. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CHANCES OF THUNDERSTORMS ARE FORECAST DAILY FROM THURSDAY THROUGH THE UPCOMING WEEKEND. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. BRIEF...LOCALIZED HEAVY RAINFALL WILL BE POSSIBLE...BUT EXTENDED PERIODS OF HEAVY RAINFALL IS NOT EXPECTED AT THIS TIME. MODERATE TO MAJOR AND EVEN RECORD FLOODING WILL PERSIST FOR MUCH OF THE WEEK ALONG MOST RIVERS ACROSS THE AREA. PLEASE REFER TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR THE MOST CURRENT INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY NEW FLOODING PROBLEMS AS WELL AS RAINFALL AMOUNTS.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 8:58 AM CDT | Areal Flood Warning | PAH | Bollinger, Butler, Cape Girardeau, Carter, Mississippi, New Madrid and 5 more | 5 days |
| May 3, 9:54 AM CDT | Flash Flood Warning | PAH | Mississippi, New Madrid | 30 hr |
| May 3, 11:39 AM CDT | Flash Flood Warning | PAH | Butler, Stoddard, Wayne | 3 days |
| May 3, 5:57 PM CDT | Areal Flood Warning | PAH | New Madrid | 12 hr |
Nearby
Flash Flood Warnings in Missouri, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.